Alert archive / Louisiana / Wind Advisories in 2015
Wind Advisory 15, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Dec 27, 2015, 4:14 AM CST for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Dec 27, 2015, 6:00 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2015, 4:14 AM CST (10:14 UTC)
- In effect from
- Dec 27, 2015, 6:00 AM CST
- Expired
- Dec 28, 2015, 6:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1918 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
639 WWUS74 KLCH 271014 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 414 AM CST SUN DEC 27 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... .A STRONG STORM SYSTEM IS EXPECTED TO MOVE DOWN AND INTO THE REGION TODAY. SOUTHERLY WINDS WILL INCREASE AS THE PRESSURE GRADIENT TIGHTENS. WINDS ARE EXPECTED TO REMAIN STRONG INTO THE LATE AFTERNOON HOURS BEFORE TAPERING OFF A BIT. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 271815- /O.NEW.KLCH.WI.Y.0015.151227T1200Z-151228T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...CAMERON...WOODVILLE... COLMESNEIL...LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR... ORANGE...VIDOR...BRIDGE CITY...JASPER...KIRBYVILLE...NEWTON... BUNA...DEWEYVILLE 414 AM CST SUN DEC 27 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...WINDS TO INCREASE THIS MORNING INTO THE AFTERNOON HOURS. * WINDS...20 TO 25 MPH WITH GUSTS HIGHER * IMPACTS...VEHICLES AND HIGH PROFILE VEHICLES SHOULD USE CAUTION AS SUDDEN GUSTS CAN CAUSE LOSS OF CONTROL PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
897 WWUS74 KLCH 272143 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 343 PM CST SUN DEC 27 2015 ...WIND ADVISORY IN EFFECT THROUGH TONIGHT... .LOW PRESSURE WILL ORGANIZE OVER EAST TEXAS EARLY TONIGHT AND INTO NORTHERN ARKANSAS TONIGHT. STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH EARLY THIS EVENING AND THEN GRADUALLY SHIFT TO THE NORTHWEST EARLY MONDAY MORNING. WINDS WILL DIMINISH MONDAY MORNING AS THIS SYSTEM MOVES OVER NORTHERN ARKANSAS. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 280600- /O.EXT.KLCH.WI.Y.0015.000000T0000Z-151228T1200Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...CAMERON...WOODVILLE... COLMESNEIL...LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR... ORANGE...VIDOR...BRIDGE CITY...JASPER...KIRBYVILLE...NEWTON... BUNA...DEWEYVILLE 343 PM CST SUN DEC 27 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST MONDAY... * TIMING...WINDS TO INCREASE THIS MORNING INTO THE AFTERNOON HOURS. * WINDS...20 TO 25 MPH WITH GUSTS HIGHER * IMPACTS...VEHICLES AND HIGH PROFILE VEHICLES SHOULD USE CAUTION AS SUDDEN GUSTS CAN CAUSE LOSS OF CONTROL PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Dec 26, 11:29 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Dec 26, 11:29 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1129 PM CST SAT DEC 26 2015
.DISCUSSION...
FOR THE 27/06Z TAF ISSUANCE.
&&
.AVIATION...
NOT MUCH HAS CHANGED AS FAR AS THE THINKING FOR THE AVIATION
FORECAST. BREEZY SOUTH WINDS WILL PERSIST THROUGH THE NIGHT AS
STORM SYSTEM CONTINUES TO FORM OVER FAR WEST TEXAS. THESE
SOUTHERLY BREEZES WILL CONTINUE TO PUSH IN WARM AND MOIST
AIR...WITH CEILINGS LOWERING...OR CONTINUING...TO RANGE BETWEEN
LOW END MVFR AND HIGH END IFR THROUGH THE NIGHT. DUE TO THE WINDS
AND MIXING...SIGNIFICANT VISIBILITY RESTRICTIONS FROM FOG IS NOT
EXPECTED OVER LAND AREAS.
AS THE STORM SYSTEM LIFTS OFF TO THE NORTHEAST ON SUNDAY...A COLD
FRONT TRAILING FROM IT WILL MOVE ACROSS THE TERMINALS DURING
SUNDAY EVENING. AHEAD OF THIS SYSTEM...SOUTH WINDS WILL BE STRONG
AND GUSTY...WITH OCCASIONAL SHOWERS DEVELOPING FROM THE MORNING
ONWARD. THESE SHOWERS AND THUNDERSTORMS WILL FORM MORE INTO A
SQUALL LINE FEATURE PUSHING THROUGH FROM 28/00Z TO 28/06Z.
RUA
&&
.PREV DISCUSSION... /ISSUED 942 PM CST SAT DEC 26 2015/
DISCUSSION...SHOWERS CONTINUE TO STREAM NORTH ACROSS SE TX AND
CEN LA AND POPS HAVE BEEN ADJUSTED UP SOMEWHAT TO ACCOUNT FOR THIS
TREND. OTHERWISE, AREAS OF FOG ARE LINGERING ACROSS THE COASTAL
GULF WATERS WITH THE VIS AT CAMERON OCCASIONALLY DIPPING TO 1/4
MILE. GUIDANCE INDICATES THIS WILL CONTINUE THROUGH TONIGHT AND
BECOME MORE WIDESPREAD AROUND VERMILION BAY LATE TONIGHT
EVEN THOUGH WINDS WILL CONTINUE TO INCREASE. A DENSE FOG ADV FOR
THE NEAR SHORE WATERS AND COASTAL LAKES AND BAYS HAS BEEN ISSUED
UNTIL LATE SUNDAY MORNING ALTHOUGH WINDS MAY MIX OUT THE FOG
EARLIER THAN INDICATED.
THE REST OF THE FORECAST REMAINS GENERALLY ON TARGET.
PREV DISCUSSION... /ISSUED 421 PM CST SAT DEC 26 2015/
SYNOPSIS...A STRONG YET SLOW MOVING COLD FRONT PUSHING INTO
CENTRAL TEXAS WILL BE THROUGH SUNDAY NIGHT. STRONG WINDS AHEAD OF
THIS SYSTEM WILL BE PUSHING TIDES HIGHER ALONG THE COAST ON
SUNDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ASSOCIATED
WITH THIS FRONT WITH SQUALL LINE DEVELOPMENT LIKELY LATE TONIGHT
MOVING INTO THE WESTERN PORTIONS OF THE FORECAST AREA SUNDAY
MORNING.
RAIN WILL BE HEAVY AT TIMES WITH EMBEDDED STRONG TO SEVERE
THUNDERSTORMS TAPERING OFF SUNDAY NIGHT FROM THE WEST.
SHORT RANGE DISCUSSION...ANOTHER BALMY NIGHT WITH MIN
TEMPERATURES IN THE LOW 70S AS A STRONG SOUTHEAST FLOW CONTINUES
OFF THE GULF. THESE TEMPERATURES WILL CONTINUE RUNNING OVER 30
DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. WENT LOWER THAN
GUIDANCE ON TEMPS ON SUNDAY WITH LITTLE RISE IN TEMPS FROM THE
WARM MORNING LOWS DUE TO RAIN COOLED AIR.
LONG RANGE DISCUSSION...THE DEEP UPPER LOW WILL MOVE OUT OF THE
RIO GRANDE VALLEY SUNDAY AFTERNOON, MOVING THROUGH THE LONE STAR
STATE INTO THE ARKANSAS OZARKS BY MONDAY MORNING. THERE IS DECENT
AGREEMENT ON THE EURO AND GFS ON THE EVOLUTION AND MOVEMENT OF
THIS SYSTEM.
THE NEXT PACIFIC SYSTEM LOOKS TO WEAKEN BEFORE MOVING THROUGH THE
AREA AROUND THE MIDDLE OF THE UPCOMING WORK WEEK. THERE WILL BE
SHOWERS ASSOCIATED WITH THIS SYSTEM.
MARINE...SMALL CRAFT ADVISORIES WILL BE IN EFFECT THROUGH MONDAY
FOR THE OUTER WATERS AND FOR SUNDAY FOR WATERS CLOSER TO THE
COAST. TIDES WILL RUN 1 TO 1.5 FEET ABOVE PREDICTED SUNDAY INTO
SUNDAY NIGHT.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 80 50 59 / 30 70 90 20
LCH 72 81 48 57 / 20 70 90 10
LFT 72 81 52 59 / 20 40 90 20
BPT 72 78 46 55 / 30 90 70 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY FROM 6 AM SUNDAY TO 6 AM CST MONDAY FOR
LAZ041-052>054-073-074.
TX...COASTAL FLOOD ADVISORY FROM 6 AM SUNDAY TO 6 AM CST MONDAY FOR
TXZ215-216.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST MONDAY FOR GMZ470-472-475.
DENSE FOG ADVISORY UNTIL 10 AM CST SUNDAY FOR GMZ430-432-435-450-
452-455.
SMALL CRAFT ADVISORY FROM 6 AM TO 9 PM CST SUNDAY FOR GMZ430-432-
435.
SMALL CRAFT EXERCISE CAUTION UNTIL 6 AM CST SUNDAY FOR GMZ430-
432-435-450-452-455.
SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO NOON CST MONDAY FOR
GMZ450-452-455.
&&
AVIATION...07Hazardous weather outlook, Dec 27, 3:57 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 357 AM CST SUN DEC 27 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 281000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 357 AM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT MOVING THROUGH TEXAS THIS MORNING WILL MOVE DOWN AND INTO SOUTHEAST TEXAS AND THEN ON INTO SOUTHERN LOUISIANA. THIS LATEST FRONT WILL BRING THE THREAT OF ISOLATED TORNADOS... AND DAMAGING WINDS. PERIODS OF HEAVY RAINFALL AND NUMEROUS CLOUD TO LIGHTNING STRIKES IN STRONGER STORMS SHOULD BE EXPECTED. TEMPERATURES WILL FALL RAPIDLY BEHIND THE FRONT THIS EVENING WITH MORNING LOWS TOMORROW INTO THE 40S. MOST OF THE STORM ACTIVITY WILL BE OUT OF SOUTH CENTRAL LOUISIANA AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY COLD AIR TO CONTINUE SPILLING INTO THE REGION ON TUESDAY INTO WEDNESDAY WITH ANOTHER ROUND OF STORMS EXPECTED WEDNESDAY WITH ANOTHER FRONT PUSHING DOWN AND THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE BE REQUIRED. GMZ430-432-435-450-452-455-470-472-475-281000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 357 AM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS AND SEAS TO INCREASE TODAY INTO TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. WINDS ARE EXPECTED TO PICKUP UP TO 20 TO 25 KNOTS WITH GUSTS TO 40 KNOTS. IN ADDITION SOME STORMS TODAY WILL ARE EXPECTED TO BECOME SEVERE WITH THE MAIN THREAT FROM STRAIGHT LINE WINDS. WINDS WILL SWING AROUND TO THE NORTHWEST AND REMAIN STRONG INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS WILL BEGIN TO SETTLE ON MONDAY AFTERNOON. ANOTHER STORM SYSTEM IS EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE BE REQUIRED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:39 PM CST | Marine Dense Fog Advisory | LCH | 9 hr | |
| Dec 27, 7:21 AM CST | River Flood Warning | LCH | Calcasieu | 51 hr |
| Dec 27, 7:21 AM CST | River Flood Warning | LCH | Calcasieu | 56 hr |
| Dec 27, 9:53 AM CST | Gale Warning | LCH | 20 hr | |
| Dec 27, 9:53 AM CST | Small Craft Advisory | LCH | 38 hr |
Nearby
Wind Advisories in Louisiana, 2015Wind Advisories in Texas, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.